| Catalog Number |
RBYPOD10 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the pusher assembly was fractured, and the embolization coil was detached from the pusher assembly.If the pod coil is advanced against resistance, damage such as a kink and subsequent fracture on the pusher assembly may occur.The fracture on the pusher assembly likely caused the pull wire to retract and the embolization coil to detach from the pusher assembly.Due to the returned damage, the pod coil could not be functionally tested and therefore, the root cause of the resistance could not be determined.Further evaluation of the device revealed kinks along the length of the pusher assembly and an offset coil winds on the proximal end of the embolization coil.This damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod coil and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous.During the procedure, while advancing the pod coil out of its introducer sheath and into the microcatheter, the physician experienced resistance and the pod coil stopped advancing.The physician continued to advance the pod coil against resistance; however, the pod coil was unable to advance past the mid-shaft of the microcatheter.While attempting to push the pod coil, the physician fractured the pusher assembly of the pod coil.While removing the fractured pusher assembly of the pod coil, the physician noticed that the pod coil had unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed.It was reported that the detached pod coil was flushed out of the microcatheter.The procedure was completed using a new pod coil and the same microcatheter.There was no report of an adverse effect to the patient.